Alert archive / Indiana / Flash Flood Warnings in 2008
Flash Flood Warning 38, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 7, 2008, 8:00 AM EDT for 6 counties in Indiana. It was in force for 13 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2008, 8:00 AM EDT (12:00 UTC)
- Expired
- Jun 7, 2008, 9:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bartholomew County, IN, Decatur County, IN, Hancock County, IN, Johnson County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 64 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 9:40 AM EDT | FLASH FLOOD | Columbus, IN | FLASH FLOODING OCCURRING. SPOTTER REPORTS FLOODING IN AREAS THAT RARELY FLOOD. |
| Jun 7, 11:30 AM EDT | HEAVY RAIN 9.3 | Edinburgh, IN | STORM TOTAL OF 9.30 INCHES REPORTED BY EDINBURGH FIRE DEPARTMENT. |
| Jun 7, 1:15 PM EDT | HEAVY RAIN 10.94 | Edinburgh, IN | EDINBURGH FIRE DEPARTMENT REPORTS 10.94 INCHES STORM TOTAL RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 100 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1233 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIND 071202
FFWIND
INC005-031-059-081-139-145-071600-
/O.NEW.KIND.FF.W.0038.080607T1200Z-080607T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
800 AM EDT SAT JUN 7 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
DECATUR COUNTY IN CENTRAL INDIANA...
SOUTH CENTRAL HANCOCK COUNTY IN CENTRAL INDIANA...
EXTREME SOUTHEASTERN JOHNSON COUNTY IN CENTRAL INDIANA...
RUSH COUNTY IN CENTRAL INDIANA...
SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL NOON EDT
* AT 800 AM EDT...VERY HEAVY RAIN WAS OCCURRING FROM THUNDERSTORMS
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORRISTOWN...FAIRLAND AND CARTHAGE.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 58 AND 85.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 100 AND 143.
HEAVY RAINS OF 2 TO 3 INCHES HAVE ALREADY OCCURRED IN THE WARNED
AREA OVERNIGHT.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON/T DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3929 8533 3913 8570 3913 8580 3908 8581
3906 8586 3905 8609 3915 8610 3933 8610
3935 8598 3970 8596 3977 8531
TIME...MOT...LOC 1200Z 180DEG 0KT 3950 8567
$$5 follow-up statements
000
WGUS73 KIND 071421
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 AM EDT SAT JUN 7 2008
INC005-031-059-081-139-145-071600-
/O.CON.KIND.FF.W.0038.000000T0000Z-080607T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTHOLOMEW-DECATUR-HANCOCK-JOHNSON-RUSH-SHELBY-
1015 AM EDT SAT JUN 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
BARTHOLOMEW...DECATUR...SOUTHEASTERN JOHNSON...SHELBY...RUSH AND
SOUTHEASTERN HANCOCK COUNTIES...
AT 1011 AM EDT...WEATHER RADAR INDICATED SHOWERS AND
THUNDERSTORMS...SOME WITH HEAVY RAIN...CONTINUED ACROSS THE THE
AREA. THE HEAVIEST RAINFALL THROUGH NOON TIME...WITH ADDITIONAL
AMOUNTS IN EXCESS OF TWO INCHES POSSIBLE...IS EXPECTED TO OCCUR OVER
AREAS BOUNDED BY A COLUMBUS...GREENSBURG...SHELBYVILLE...RUSHVILLE
LINE. WIDESPREAD AND SIGNIFICANT FLOODING IS OCCURRING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON/T DROWN.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3929 8533 3913 8570 3913 8580 3908 8581
3906 8586 3905 8609 3915 8610 3933 8610
3935 8598 3970 8596 3977 8531
TIME...MOT...LOC 1415Z 180DEG 0KT 3950 8567
$$
JAS000
WGUS53 KIND 071515
FFWIND
INC005-031-059-081-139-145-071900-
/O.EXT.KIND.FF.W.0038.000000T0000Z-080607T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1111 AM EDT SAT JUN 7 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
DECATUR COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN HANCOCK COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN JOHNSON COUNTY IN CENTRAL INDIANA...
RUSH COUNTY IN CENTRAL INDIANA...
SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 300 PM EDT
* AT 1107 AM EDT...WEATHER RADAR INDICATED SHOWERS AND
THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE TO
MOVE ACROSS THE WARNED AREA THROUGH THE EARLY AFTERNOON
HOURS. ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF ONE INCH ARE
POSSIBLE. WIDESPREAD AND SIGNIFICANT FLOODING IS OCCURRING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORRISTOWN...FAIRLAND AND CARTHAGE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON/T DROWN.
DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.
LAT...LON 3929 8533 3913 8570 3913 8580 3908 8581
3906 8586 3905 8609 3915 8610 3933 8610
3935 8598 3970 8596 3977 8531
TIME...MOT...LOC 1511Z 180DEG 0KT 3950 8567
$$
JAS000
WGUS73 KIND 071702
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1256 PM EDT SAT JUN 7 2008
INC005-031-059-081-139-145-071900-
/O.CON.KIND.FF.W.0038.000000T0000Z-080607T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTHOLOMEW-DECATUR-HANCOCK-JOHNSON-RUSH-SHELBY-
1256 PM EDT SAT JUN 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR
BARTHOLOMEW...DECATUR...SOUTHEASTERN JOHNSON...SHELBY...RUSH AND
SOUTHEASTERN HANCOCK COUNTIES...
AT 1253 PM EDT...WEATHER RADAR INDICATED HEAVY SHOWERS AND
THUNDERSTORMS GENERALLY ALONG A COLUMBUS TO GREENSBURG LINE.
THIS AREA OF HEAVY RAIN IS EXPECTED TO GRADUALLY DIMINISH THROUGHOUT
THE AFTERNOON HOURS. ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF ONE
INCH IS POSSIBLE IN THESE AREAS.
THIS IS A VERY SERIOUS SITUATION...WITH WIDESPREAD AND SEVERE
FLOODING OCCURRING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON/T DROWN.
DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3929 8533 3913 8570 3913 8580 3908 8581
3906 8586 3905 8609 3915 8610 3933 8610
3935 8598 3970 8596 3977 8531
TIME...MOT...LOC 1656Z 180DEG 0KT 3950 8567
$$
JAS000
WGUS53 KIND 071807
FFWIND
INC005-031-059-081-139-145-080100-
/O.EXT.KIND.FF.W.0038.000000T0000Z-080608T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 PM EDT SAT JUN 7 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
DECATUR COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN HANCOCK COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN JOHNSON COUNTY IN CENTRAL INDIANA...
RUSH COUNTY IN CENTRAL INDIANA...
SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 900 PM EDT
* AT 203 PM EDT...WEATHER RADAR INDICATED THE RAIN HAS ENDED
ACROSS THE WARNED AREA. HOWEVER...CONDITIONS ARE FAVORABLE FOR
ADDITIONAL THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. ANY
ADDITIONAL RAINFALL WILL EXACERBATE THE CURRENT FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORRISTOWN...FAIRLAND AND CARTHAGE.
THIS IS A VERY SERIOUS SITUATION. WIDESPREAD AND SEVERE FLOODING IS
OCCURRING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON/T DROWN.
DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.
LAT...LON 3929 8533 3913 8570 3913 8580 3908 8581
3906 8586 3905 8609 3915 8610 3933 8610
3935 8598 3970 8596 3977 8531
TIME...MOT...LOC 1805Z 180DEG 0KT 3950 8567
$$
JAS000
WGUS73 KIND 072117
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT SAT JUN 7 2008
INC005-031-059-081-139-145-080100-
/O.CON.KIND.FF.W.0038.000000T0000Z-080608T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTHOLOMEW-DECATUR-HANCOCK-JOHNSON-RUSH-SHELBY-
513 PM EDT SAT JUN 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
BARTHOLOMEW...DECATUR...SOUTHEASTERN JOHNSON...SHELBY...RUSH AND
SOUTHEASTERN HANCOCK COUNTIES...
AT 512 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD
DANGEROUS FLOODING IN PROGRESS ACROSS THE ENTIRE AREA. NUMEROUS
ROADWAYS WILL REMAIN INUNDATED OVERNIGHT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORRISTOWN...
FAIRLAND AND CARTHAGE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON/T DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3929 8533 3913 8570 3913 8580 3908 8581
3906 8586 3905 8609 3915 8610 3933 8610
3935 8598 3970 8596 3977 8531
TIME...MOT...LOC 2113Z 180DEG 0KT 3950 8567
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 7:10 AM EDT, 50 minutes earlier.
Area forecast discussion, Jun 7, 7:10 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 710 AM EDT SAT JUN 7 2008 .AVIATION...DISCUSSION FOR 071200Z TAF ISSUANCE. CONTINUOUS TRWS SHOULD FINALLY END MID TO LATE MRNG AS LOW LVL JET SHIFTS INTO NRN INDIANA. AFTER THAT...KEEP VCTS IN WITH INSTABILLITY FM THE MODELS AROUND 3000 J/KG BY THE AFTERNOON AND LEFT OVER BOUNDARIES AND WEAK S/WS FAVOR KEEPING CBS IN THROUGH AT LEAST 00Z SUN. CU DEVELPOMENT PROGS AND TEMP/DEW PT SPREADS TOMORROW FAVOR A BRIEF PS OF MVFR CU LATE TOMORROW MRNG THROUGH EARLY AFTERNOON...OTHER EXPECT MOSTLY VFR. WINDS WL STAY UP ENOUGH TO KEEP FOG AWAY. GUSTY SW WINDS ONCE AGAIN TODAY WITH SOME SS CREATING SOME MIXING. && .DISCUSSION...FORECAST FOCUS WILL REVOLVE AROUND TSRA CHANCES TODAY AND FLOOD ISSUES. A LARGE AREA OF CONVECTION HAS CONTINUED TO DEVELOP TO THE WEST/SW OF THE IND CWA THIS MORNING THANKS TO OLD BOUNDARIES PROVIDING FOCUS FOR DEVELOPMENT AND H85 FLOW PARALLEL TO THE SURFACE BOUNDARIES. TRAINING OF THESE CELLS HAS BEEN OCCURRING MOST OF THE NIGHT AND SHOWS LITTLE SIGN OF LETTING UP THIS MORNING. SATELLITE CLOUD TOPS CONTINUE TO COOL WHILE MORE DEVELOPMENT IS TAKING PLACE ACROSS CENTRAL ILLINOIS AT 07Z. TODAY...WILL RAISE POPS OVER MOST OF CENTRAL INDIANA TO COVER THE PERSISTANT TSRA ACTIVITY. QPF WILL BE HIGH IN SOME AREAS WITH STORM TOTALS POSSIBLY REACHING OVER 5 INCHES. THE HARDEST HIT AREAS ARE NOW UNDER AN AREAL FLOOD WARNING UNTIL 915AM AND WILL KEEP THAT GOING. WILL CONTINUE TO EVALUATE THE NEED FOR EXPANSION THROUGH THE EARLY MORNING HOURS. AFTER THIS OVERNIGHT ACTIVITY BEGINS TO WANE LATER THIS MORNING SOME BREAKS IN THE CLOUDS WILL BE POSSIBLE. THIS IN TURN WILL ALLOW FOR SOME DESTABILIZATION AND MORE TSRA THIS AFTERNOON. TEMPS WILL BE NEARLY IDENTICAL TODAY AS YESTERDAY. TONIGHT...ACTIVITY SHOULD BE OVER BY TONIGHT AS UPPER SUPPORT SHIFTS NORTH. TEMPS WILL STILL BE IN THE 70S WITH WARM H85 TEMPS STILL OVER US. SUNDAY...QUIET WEATHER IS EXPECTED THROUGH ON SUNDAY AS THE PERSISTENT HIGH OVER THE SE CONUS HANGS TOUGH. LITTLE AIRMASS MODIFICATION IS EXPECTED SO TEMPS WILL REMAIN IN THE UPPER 80S/LOW 90S FOR HIGHS AND AROUND 70 FOR LOWS. MONDAY AND TUESDAY...NEXT SYSTEM WILL BEGIN TO AFFECT CENTRAL INDIANA ON MONDAY. IT LOOKS VERY SIMILAR TO THE CURRENT SYSTEM WITH A SFC LOW TO THE WEST THAT WILL BE SHOVED N/NE INTO THE GREAT LAKES SINCE EASTWARD MOVEMENT WILL BE THWARTED BY THE SE CONUS RIDGE EARLY ON. BY MONDAY NIGHT BOTH THE NAM/GFS SHOW THE FRONT MAKING MORE PROGRESS INTO CENTRAL INDIANA BRINGING COOLER TEMPS TO THE REGION. THE COOL DOWN WILL ONLY BE AROUND 4C AT H85 AND THAT WILL GIVE ROUGHLY LOW TO MID 80S AT THE SFC FOR TUESDAY. WEDNESDAY THROUGH FRIDAY...THE GFS/ECMWF SHOW H5 RIDGING SHIFTING FROM THE SE CONUS TO THE SW CONUS. FLOW OVER INDIANA GOES MORE ZONAL WHICH WILL GIVE US A PERIOD OF QUIET WEATHER. TEMPS WILL STILL BE ABOVE NORMAL IN THE MID 80S. BY FRIDAY ANOTHER COLD FRONT WILL BE MOVING INTO THE STATE BRINGING ANOTHER ROUND OF TSRA. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...MK PUBLIC...SALLY
Hazardous weather outlook, Jun 7, 4:49 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 449 AM EDT SAT JUN 7 2008 INZ021-028>031-035>049-051>057-060>065-067>072-080900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 449 AM EDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND AND HAIL THE MAIN THREAT. WIDESPREAD FLOODING WILL OCCUR MAINLY ALONG AND SOUTH OF INTERSTATE 70 DUE TO NEARLY CONTINUOUS HEAVY RAINFALL OVERNIGHT. ADDITIONAL STORMS THAT ARE EXPECTED THIS AFTERNOON WILL ALSO CONTAIN HEAVY RAIN AND POSSIBLE FLASH FLOODING. HOT AND HUMID CONDITIONS WILL CONTINUE TODAY. THE HEAT INDEX WILL REACH THE LOWER TO MIDDLE 90S. REMEMBER TO SLOW DOWN AND DRINK PLENTY OF WATER WHEN OUTDOORS IN THE HEAT. ALSO REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A HAZARD WITH ANY STORM THAT FORMS. MINOR TO MAJOR FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AND TUESDAY. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 7, 4:41 AM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
441 AM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 AM FLASH FLOOD STINESVILLE 39.30N 86.65W
06/07/2008 MONROE IN LAW ENFORCEMENT
STATE ROAD 37 FLOODED ACROSS THE NORTHERN PART OF MONROE
COUNTY. MANY ROADS CLOSED AND SOME HOMES BEING EVACUATED
AT STINESVILLE AND ELLETTSVILLE.
&&
MKOCHLocal storm report, Jun 7, 5:12 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
512 AM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 AM HEAVY RAIN 3 S PARAGON 39.35N 86.56W
06/07/2008 M0.00 INCH MORGAN IN CO-OP OBSERVER
6.09 INCHES OF RAIN MEASURE SINCE YESTERDAY EVENING.
&&
MKOCHLocal storm report, Jun 7, 5:14 AM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
514 AM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 AM HEAVY RAIN 3 S PARAGON 39.35N 86.56W
06/07/2008 M6.09 INCH MORGAN IN CO-OP OBSERVER
6.09 INCHES OF RAIN MEASURE SINCE YESTERDAY EVENING.
&&
MKOCHLocal storm report, Jun 7, 6:34 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
634 AM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM FLASH FLOOD MARTINSVILLE 39.42N 86.42W
06/07/2008 MORGAN IN FIRE DEPT/RESCUE
WASHINGTON TOWNSHIP FIRE DEPT REPORTS MULTIPLE WATER
RESCUES FROM RISING STREAMS AND WATER OVER THE ROADWAYS.
&&
SALLYLocal storm report, Jun 7, 7:15 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 AM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM FLASH FLOOD 1 S MARTINSVILLE 39.41N 86.42W
06/07/2008 MORGAN IN TRAINED SPOTTER
WATER RESCUES UNDERWAY NEAR S.R. 37 AND LIBERTY CHURCH
RD.
&&Local storm report, Jun 7, 7:46 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
746 AM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN 3 S PARAGON 39.35N 86.56W
06/07/2008 M8.67 INCH MORGAN IN MESONET
COCORAHS SPOTTER REPORTS 8.67 STORM TOTAL WITH RAIN
CONTINUING.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:25 PM EDT | Severe Thunderstorm Warning | IND | Clay, Monroe, Owen, Putnam | 50 min |
| Jun 6, 9:00 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan, Owen, Putnam | 45 min |
| Jun 6, 9:16 PM EDT | Flash Flood Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 4 hr |
| Jun 6, 9:29 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson | 30 min |
| Jun 6, 10:01 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Shelby | 15 min |
| Jun 6, 10:50 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 40 min |
| Jun 7, 12:19 AM EDT | Flash Flood Warning | IND | Monroe | 4 hr |
| Jun 7, 1:13 AM EDT | Areal Flood Warning | IND | Clay, Greene, Morgan, Owen, Putnam, Sullivan and 1 more | 3 hr |
| Jun 7, 4:07 AM EDT | Flash Flood Warning | IND | Brown, Clay, Greene, Johnson, Monroe, Morgan and 4 more | 18 hr |
| Jun 7, 8:36 AM EDT | Areal Flood Warning | IND | Boone, Fountain, Hendricks, Johnson, Marion, Montgomery and 4 more | 4 hr |
| Jun 7, 8:50 AM EDT | River Flood Warning | IND | Clay, Greene | 5 days |
| Jun 7, 10:29 AM EDT | Flash Flood Warning | IND | Hendricks, Johnson, Marion, Morgan, Putnam | 4 hr |
| Jun 7, 12:19 PM EDT | Areal Flood Warning | IND | Boone, Clinton, Fountain, Hamilton, Montgomery, Tippecanoe and 2 more | 3 hr |
| Jun 7, 1:53 PM EDT | Flash Flood Warning | IND | Hendricks, Johnson, Marion, Morgan, Putnam | 6 hr |
| Jun 7, 3:28 PM EDT | Areal Flood Warning | IND | Boone, Carroll, Clinton, Delaware, Hamilton, Henry and 3 more | 3 hr |
| Jun 7, 5:48 PM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 4 days |
| Jun 7, 5:48 PM EDT | River Flood Warning | IND | Bartholomew, Jackson | 68 hr |
| Jun 7, 5:48 PM EDT | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 8 days |
| Jun 7, 5:48 PM EDT | River Flood Warning | IND | Montgomery, Parke | 30 hr |
| Jun 7, 5:48 PM EDT | River Flood Warning | IND | Shelby | 19 hr |
| Jun 7, 7:53 PM EDT | Areal Flood Warning | IND | Hendricks, Johnson, Marion, Morgan, Putnam | 15 hr |
Nearby
Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.